Hypopigmentation after Fraxel repair treatment

-04/08/2009 : 9/6 front & 12/6 rest of face...

-04/08/2009 : 9/6 front & 12/6 rest of face total : 3,87
-12/09/2009 : 8/8/ front 12/8 rest of face total : 4,62

Had two sessions: both times my face cleared up perfectly but the 1st time after a month the melasma patches on the fore head (for which I had the treatment for) came straight back. My doctor suggested I do a second session (saying there were no side effects at all). After two months confetti-like white patches started appearing.

I now have these patches across my forehead, over the bridge of my nose towards my cheeks, around the nostrils of my nose down till my lips.

Each time I go outside, especially if there is sun, new patches appear or the old ones become larger and join together. I have to protect myself as women did during the 19th centuary - by staying inside as much as possible. I just came back form holidaying in the South of France where I spent most of my time inside eventhough new patches have appeared over the past week.

Taking walks with my children, golfing, horseriding, family lunches in the garden, shopping on a sunny afternoon...have al become torturous for me as it takes a toll on my face each time with new patches appearing.

Even if I don't go outside, I still wear & re-new sun protection all day long even taking my make-up off to re-new my sun protection. I also wear a hat when I go out.

The first time, my dermatologist said it wasn't very important and that they would probably wonder about on my face, and eventually disappear. That was two years ago...and it only gets worse. Hyper pigmentation around the patches next to my nose makes it look worse (I never had hyperpigmentation before on my cheeks only on my forehead). This came at the same time as the hypo pigmentation appeared there.

It has also damaged the rim of the delicate part of the eye area under my right eye, making it look tired.

A girl I know has had the same problem. Our doctor says we are the only two cases worldwide to have had this problem with Fraxel. This is what Fraxel USA have told her. Never in the thousands of tests they have done did this ever appear.I have asked to see the Fraxel representative over three months ago and still have had no news.

Name not provided

I feel my doctor is trying to de-dramatise the problem by avoiding the subject. I often see her for my children, and unless I mention the worsening state of my skin she never mentions it herself. I usually only muster up the courage to mention my skin on my way out. However, I do believe she is upset about it too, but just does not know what to say or do. The first time she saw the patches she was stuttering and did not look at me in the eyes.

2 out of 5 stars Overall rating
5 out of 5 stars Doctor's bedside manner
2 out of 5 stars Answered my questions
2 out of 5 stars After care follow-up
2 out of 5 stars Time spent with me
5 out of 5 stars Phone or email responsiveness
5 out of 5 stars Staff professionalism & courtesy
5 out of 5 stars Payment process
5 out of 5 stars Wait times
Was this review helpful?

Comments (2)

I am sorry this happened to you. I hope you will have more healing. I hope you have filed a report with the FDA, via their adverse event report filing center. It is important to have an offical record of these injuries so that they are documented. Your name and the name of the doctor will not be on public display but only viewable by the FDA. If you reported this outcome to your doctor is was their obligation to notify the mfg, who was then supposed to file a report with the FDA but that does not always happen. It is importantt that this type of damage is documented.

You can file the report online at this link below, just click the "Begin" button to the right. You will need the manufacturer and model (or at least that would be helpful) of device that harmed you.

https://www.accessdata.fda.gov/scripts/medwatch/medwatch-online.htm
  • Reply

Hi From,

Actually based on the community you and the other person are not "the only two cases worldwide." That's silly. You will find a number of community members here who have experienced the same thing and will be able to provide support. Please keep us updated on what you will do next.

Thanks so much!

-Britt

  • Reply